Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 13, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Apr 18, 2013, 10:23 AM CDT. It took effect at Apr 19, 2013, 2:00 AM CDT. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2013, 10:23 AM CDT (15:23 UTC)
- In effect from
- Apr 19, 2013, 2:00 AM CDT
- Expired
- Apr 19, 2013, 7:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
957 WHUS73 KMKX 181523 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1023 AM CDT THU APR 18 2013 ...GALES EXPECTED LATER TONIGHT AND FRIDAY... .LOW PRESSURE WILL TRACK ACROSS FAR SOUTHEAST WISCONSIN INTO THE NORTHERN GREAT LAKES TONIGHT. THIS WILL RESULT IN WINDS SHIFTING TO THE WEST TO SOUTHWEST...AND BECOMING VERY WINDY. WIND GUSTS TO GALE FORCE ARE EXPECTED LATE TONIGHT AND FRIDAY. LMZ643>646-182330- /O.NEW.KMKX.SC.Y.0047.130419T0300Z-130419T0700Z/ /O.UPG.KMKX.GL.A.0007.130419T0900Z-130420T0000Z/ /O.NEW.KMKX.GL.W.0013.130419T0700Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1023 AM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM CDT FRIDAY... ...GALE WARNING IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 2 AM CDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER THIS EVENING. WINDS INCREASING TO 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS LATER TONIGHT. WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS FOR FRIDAY. * WAVES: BUILDING TO 3 TO 5 FEET LATER TONIGHT AND FRIDAY...BUT MUCH HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
8 follow-up statements
486 WHUS73 KMKX 182112 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 412 PM CDT THU APR 18 2013 ...DENSE FOG THROUGH EARLY EVENING... ...GALES EXPECTED LATER TONIGHT AND FRIDAY... .LOW PRESSURE WILL TRACK ACROSS SOUTHERN WISCONSIN INTO THE NORTHERN GREAT LAKES TONIGHT AND FRIDAY. LIGHT WINDS AND A MOIST AIRMASS THROUGH EARLY EVENING WILL LEAD TO AREAS OF DENSE FOG OVER THE LAKE. LATER THIS EVENING...WINDS WILL SHIFT TO THE SOUTHWEST...AND TO THE WEST FRIDAY...AND BECOME VERY WINDY. WIND GUSTS TO GALE FORCE ARE EXPECTED LATER TONIGHT AND FRIDAY. LMZ643>646-190515- /O.NEW.KMKX.MF.Y.0004.130418T2112Z-130419T0300Z/ /O.CON.KMKX.SC.Y.0047.130419T0300Z-130419T0700Z/ /O.CON.KMKX.GL.W.0013.130419T0700Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 412 PM CDT THU APR 18 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 2 AM CDT FRIDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER THIS EVENING. WINDS INCREASING TO 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS LATER TONIGHT. WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS FOR FRIDAY. * WAVES: BUILDING TO 3 TO 5 FEET LATER TONIGHT THROUGH FRIDAY NIGHT...BUT MUCH HIGHER TOWARD OPEN WATER. WAVES SUBSIDING LATER FRIDAY NIGHT. * VISIBILITY: DOWN TO 1/4 MILE THROUGH EARLY THIS EVENING...THEN INCREASING AS WINDS BECOME GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
586 WHUS73 KMKX 182150 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 450 PM CDT THU APR 18 2013 ...DENSE FOG THROUGH EARLY EVENING... ...GALES EXPECTED LATER TONIGHT AND FRIDAY... .LOW PRESSURE WILL TRACK ACROSS SOUTHERN WISCONSIN INTO THE NORTHERN GREAT LAKES TONIGHT AND FRIDAY. LIGHT WINDS AND A MOIST AIRMASS THROUGH EARLY EVENING WILL LEAD TO AREAS OF DENSE FOG OVER THE LAKE. LATER THIS EVENING...WINDS WILL SHIFT TO THE SOUTHWEST...AND TO THE WEST FRIDAY...AND BECOME VERY WINDY. WIND GUSTS TO GALE FORCE ARE EXPECTED LATER TONIGHT AND FRIDAY. LMZ643>646-190600- /O.CON.KMKX.MF.Y.0004.000000T0000Z-130419T0300Z/ /O.EXT.KMKX.SC.Y.0047.130419T0000Z-130419T0700Z/ /O.CON.KMKX.GL.W.0013.130419T0700Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 450 PM CDT THU APR 18 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 AM CDT FRIDAY. A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS LATER THIS EVENING. WINDS INCREASING TO 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS LATER TONIGHT. WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS FOR FRIDAY. * WAVES: BUILDING TO 3 TO 5 FEET LATER TONIGHT THROUGH FRIDAY NIGHT...BUT MUCH HIGHER TOWARD OPEN WATER. WAVES SUBSIDING LATER FRIDAY NIGHT. * VISIBILITY: DOWN TO 1/4 MILE THROUGH EARLY THIS EVENING...THEN INCREASING AS WINDS BECOME GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
194 WHUS73 KMKX 182220 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 520 PM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY THROUGH LATE EVENING... ...GALES EXPECTED LATER TONIGHT AND FRIDAY... .LOW PRESSURE WILL TRACK ACROSS SOUTHERN WISCONSIN INTO THE NORTHERN GREAT LAKES TONIGHT AND FRIDAY. INITIAL LIGHT WINDS AND A MOIST AIRMASS THROUGH LATE THIS AFTERNOON WILL LEAD TO AREAS OF DENSE FOG OVER THE LAKE. THEN BY EARLY EVENING ...WINDS WILL SHIFT TO THE SOUTHWEST...AND TO THE WEST FRIDAY...AND BECOME VERY WINDY. WIND GUSTS TO GALE FORCE ARE EXPECTED LATER TONIGHT AND FRIDAY. LMZ643>646-190630- /O.CON.KMKX.MF.Y.0004.000000T0000Z-130419T0300Z/ /O.CON.KMKX.SC.Y.0047.130419T0000Z-130419T0700Z/ /O.CON.KMKX.GL.W.0013.130419T0700Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 520 PM CDT THU APR 18 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH BRIEF GUSTS TO 35 KNOTS THIS EVENING. WINDS INCREASING TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS LATER TONIGHT. WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS FOR FRIDAY. * WAVES: BUILDING TO 3 TO 5 FEET LATER TONIGHT THROUGH FRIDAY NIGHT...BUT MUCH HIGHER TOWARD OPEN WATER. WAVES SUBSIDING LATER FRIDAY NIGHT. * VISIBILITY: DOWN TO 1/4 MILE THROUGH EARLY THIS EVENING...THEN INCREASING AS WINDS BECOME GUSTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
663 WHUS73 KMKX 190220 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 PM CDT THU APR 18 2013 ...GALES EXPECTED TONIGHT AND FRIDAY... .LOW PRESSURE WILL EXIT CENTRAL WISCONSIN AND MOVE ACROSS THE NORTHERN GREAT LAKES TONIGHT AND FRIDAY. SOUTHWEST BRISK SOUTHWEST WINDS WILL BECOME WEST FRIDAY...AND BECOME VERY WINDY. WIND GUSTS TO GALE FORCE ARE EXPECTED TONIGHT AND FRIDAY. LMZ643>646-191030- /O.CAN.KMKX.MF.Y.0004.000000T0000Z-130419T0300Z/ /O.CON.KMKX.SC.Y.0047.000000T0000Z-130419T0700Z/ /O.CON.KMKX.GL.W.0013.130419T0700Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 920 PM CDT THU APR 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE DENSE FOG ADVISORY. A GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 7 PM CDT FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM CDT FRIDAY. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH BRIEF GUSTS TO 35 KNOTS THIS EVENING. WINDS INCREASING TO 30 KNOTS...WITH FREQUENT GUSTS TO 35 KNOTS LATER TONIGHT. WEST WINDS TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS FOR FRIDAY. * WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND CONTINUING THROUGH FRIDAY NIGHT...BUT HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
022 WHUS73 KMKX 190859 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 AM CDT FRI APR 19 2013 ...WESTERLY GALES TODAY... .WESTERLY GALES WILL PREVAIL TODAY AS STRONG LOW PRESSURE SLOWLY MOVES ACROSS THE NORTHERN GREAT LAKES. THE WINDS WILL SLOWLY DECREASE TONIGHT AS THE LOW MOVES FARTHER AWAY AND HIGH PRESSURE APPROACHES FROM THE WEST. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED TONIGHT AFTER THE GALE WARNING EXPIRES. LMZ643>646-191700- /O.CON.KMKX.GL.W.0013.000000T0000Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 AM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST UP TO 25 KNOTS TURNING WEST THIS MORNING. WIND GUSTS UP TO 35 KNOTS. * WAVES: 2 TO 4 FEET...BUT HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
024 WHUS73 KMKX 191428 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 928 AM CDT FRI APR 19 2013 ...WESTERLY GALES TODAY... .WESTERLY GALES TO 35 KNOTS WILL PREVAIL TODAY AS STRONG LOW PRESSURE SLOWLY MOVES ACROSS THE NORTHERN GREAT LAKES. THE WINDS WILL SLOWLY DECREASE TONIGHT AS THE LOW MOVES FARTHER AWAY AND HIGH PRESSURE APPROACHES FROM THE WEST. A SMALL CRAFT ADVISORY WILL BE NEEDED TONIGHT AFTER THE GALE WARNING EXPIRES. LMZ643>646-192230- /O.CON.KMKX.GL.W.0013.000000T0000Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 928 AM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST GALES TO 35 KNOTS. * WAVES: 2 TO 5 FEET...HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
168 WHUS73 KMKX 192006 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT FRI APR 19 2013 ...WESTERLY GALES THROUGH EARLY EVENING... .WESTERLY GALES TO 35 KNOTS WILL DIMINISH BY EARLY EVENING AS STRONG LOW PRESSURE MOVES OFF TO THE NORTHEAST. WINDS WILL REMAIN BRISK OVERNIGHT. ONCE THE GALE WARNING EXPIRES...A SMALL CRAFT ADVISORY WILL BE ISSUED AND WILL LIKELY RUN THROUGH ABOUT 7 AM SATURDAY. HIGH PRESSURE WILL BUILD OVER THE AREA ON SATURDAY BRINGING MUCH LOWER WINDS BY AFTERNOON. LMZ643>646-200000- /O.CON.KMKX.GL.W.0013.000000T0000Z-130420T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 PM CDT FRI APR 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTHWEST GALES TO 35 KNOTS...DIMINISHING TO 15 TO 20 KNOTS OVERNIGHT. * WAVES: 2 TO 5 FEET...HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
006 WHUS73 KMKX 200001 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 701 PM CDT FRI APR 19 2013 ...BRISK WINDS AND HIGH WAVES TONIGHT... .STRONG LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE REGION TONIGHT. A TIGHT PRESSURE GRADIENT WILL SLOWLY RELAX DURING THE NIGHT...ALLOWING FOR BRISK WEST TO NORTHWEST WINDS TO SLOWLY WEAKEN. HIGH WAVES WILL LINGER TOWARD THE OPEN WATERS. LMZ643>646-200815- /O.EXP.KMKX.GL.W.0013.000000T0000Z-130420T0000Z/ /O.NEW.KMKX.SC.Y.0048.130420T0001Z-130420T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 701 PM CDT FRI APR 19 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SATURDAY... ...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SATURDAY. THE GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 30 KNOTS THIS EVENING. WINDS DIMINISHING TO 15 TO 20 KNOTS AFTER MIDNIGHT. * WAVES: 2 TO 5 FEET...HIGHEST TOWARD THE OPEN WATERS. WAVES SUBSIDING BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Apr 18, 5:00 AM CDT, 5 hours 23 minutes earlier.
Area forecast discussion, Apr 18, 5:00 AM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT THU APR 18 2013
.SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM
BEST ELEVATED INSTABILITY AND HEAVIEST RAINFALL HAS STAYED OVER IL
DURING THE OVERNIGHT AND EXPECT THIS SCENARIO TO CONTINUE AS THE
50-60 KT LLJ LIFTS NEWD FROM IL INTO MI. THE INVERTED TROUGH OVER
ERN IA AND WRN WI WILL SHIFT EAST ACROSS SRN WI THIS AM AND THEN
ANOTHER ROUND OF CYCLOGENESIS OVER NRN IL OR SRN WI AS THE UPPER
TROUGH APPROACHES FROM THE PLAINS. THE LOW WILL DEEPEN THE MOST
AFTER IT LIFTS TO THE NE TOWARD THE NRN GREAT LAKES. A LARGE DRY
SLOT WILL THEN FOLLOW FOR TNT WITH LITTLE ADDITIONAL PCPN. THE UPPER
TROUGH AXIS WILL THEN APPROACH THE WRN CWA BY FRI AM WITH INCREASED
SATURATION AND BETTER CHANCES OF LIGHT SNOW.
ADDITIONAL RAINFALL AMOUNTS FOR TODAY WILL RANGE FROM 0.40 INCHES IN
THE FAR NW CWA TO JUST UNDER AN INCH IN SE WI. OVERALL THE NRN CWA
HAS ESCAPED THE HEAVY RAINS...SO ANY RIVERS THAT HAVE THEIR
HEADWATERS IN THIS AREA WILL NOT FLOOD AS BADLY AS FIRST THOUGHT.
NEW RIVER FORECASTS THAT INCLUDE THE LESSER RAIN TOTALS WILL BE
ISSUED LATER THIS MORNING.
FRIDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.
SURFACE LOW PRESSURE CENTERED OVER CENTRAL UPPER MICHIGAN WILL
GRADUALLY SHIFT INTO EASTERN ONTARIO LATE IN THE DAY. THE SLOW
MOVEMENT IS IN RESPONSE TO THE UPPER LOW CLOSING OFF AND BECOMING
NEGATIVELY TILTED OVER LAKE SUPERIOR...AND THE SURFACE LOW
OCCLUDING. COLD AIR WILL SLOWLY MOVE INTO SOUTHERN WI ON THE BACK
SIDE OF THIS SYSTEM.
THE PRECIP SHIELD WITHIN THE DEFORMATION ZONE WILL BE QUITE
EXPANSIVE. MODELS SHOW STRONG 700-300MB Q-VECTOR CONVERGENCE OVER
MUCH OF WI FRIDAY MORNING...ALONG WITH STEEP LOW LEVEL LAPSE RATES
AND CYCLONIC FLOW ALOFT. FORECAST TEMPERATURE PROFILES SHOW A
SHALLOW LAYER RIGHT AROUND FREEZING AT THE GROUND...BUT BELOW
FREEZING TEMPS JUST ABOVE ON FRIDAY MORNING. THE NAM IS COLDER THAN
THE GFS AND ECMWF. MOISTURE WILL BE SHALLOW...SO IT IS POSSIBLE THAT
WE SEE DRIZZLE INSTEAD OF RAIN OR SNOW FOR SOME OF THE TIME. ONLY A
LIGHT DUSTING OF SNOW AT BEST FOR THE WEST HALF OF THE FORECAST
AREA.
BY MIDDAY FRIDAY...SURFACE TEMPS WILL BE ABOVE FREEZING...AND ANY
MIXED PRECIP WILL TRANSITION BACK TO RAIN. IT WILL BE A CHILLY DAY
WITH HIGHS ONLY IN THE UPPER 30S AND LOWER 40S.
ANOTHER CONCERN FOR FRIDAY WILL BE THE GUSTY WEST WINDS DUE TO THE
TIGHT PRESSURE GRADIENT OVERHEAD. GUSTS UP TO 35 MPH WILL BE LIKELY
WITH EFFICIENT MIXING OF HIGHER WINDS AT AROUND 5000 FEET DOWN TO
THE SURFACE. SUSTAINED WINDS UP TO 25 MPH WITH GUSTS OVER 35 MPH ARE
LIKELY. EXPECTING WINDS TO REMAIN BELOW WIND ADVISORY CRITERIA...BUT
IT WILL BE CLOSE.
PRECIP CHANCES TAPER OFF SIGNIFICANTLY EARLY FRIDAY EVENING WITH
LOSS OF DAYTIME HEATING/INSTABILITY...AS DRY AIR AND HIGH PRESSURE
MOVE INTO THE REGION.
.LONG TERM...
SATURDAY AND SUNDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.
SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING WILL DRIFT OVERHEAD ON
SATURDAY...BRINGING LIGHT WINDS AND SUNSHINE. A LAKE BREEZE IS
EXPECTED BY EARLY SATURDAY AFTERNOON. MAX TEMPS WILL ONLY REACH THE
MID 40S NEAR THE LAKE...BUT UPPER 40S WELL INLAND.
CLOUDS WILL BEGIN TO MOVE IN SAT NIGHT AND OVERSPREAD THE AREA ON
SUNDAY AS LOW PRESSURE APPROACHES FROM THE PLAINS. ISENTROPIC LIFT
AND WEAK WARM AIR ADVECTION WILL BRING LIGHT RAIN CHANCES TO SOUTH
CENTRAL WI ON SUNDAY. BEST CHANCE FOR PRECIP WILL BE INLAND FROM THE
LAKE SINCE THERE WILL BE QUITE A BIT OF DRY AIR ON EASTERLY WINDS
EATING AWAY AT IT.
GFS SHOWS PRECIP CHANCES FOR SOUTHERN WI SUN NIGHT/MON MORNING WHILE
THE ECMWF IS DRY.
MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE MEDIUM.
AN UPPER TROUGH WILL DEVELOP AND BECOME MORE AMPLIFIED DURING THE
FIRST HALF OF THE WEEK OVER THE CENTRAL US. SEVERAL SHORTWAVES WILL
MOVE THROUGH WI AHEAD OF THIS UPPER TROUGH AND BRING MORE ROUNDS OF
RAIN TO THE REGION. THE BEST CHANCE FOR RAIN LOOKS LIKE MONDAY NIGHT
THROUGH TUESDAY MORNING. RAIN MAY TRANSITION TO SNOW BY TUE NIGHT.
IT ONLY LOOKS LIKE MINOR SNOW AMOUNTS AT THIS TIME.
&&
.AVIATION/12Z TAFS/...ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS
WILL CONTINUE TODAY AS LOW PRESSURE MOVES ACROSS THE REGION. IFR
CIGS OR LESS WILL PREVAIL WITH VSBYS MAINLY RANGING FROM 2-5 MILES.
SWLY WINDS AND A DRY SLOT WILL REDUCE THE CHANCES FOR RAIN AND
IMPROVE THE VSBYS. CIGS WILL SLOWLY RISE TO 1.0-2.0 KFT.
&&
.MARINE...A GALE WATCH IS IN EFFECT LATE TONIGHT AND FRIDAY AS
SOUTHWEST TO WEST WINDS INCREASE DUE TO STRONG LOW PRESSURE OVER THE
NORTHERN GREAT LAKES. WEST WINDS UP TO 20 TO 25 KNOTS AND GUSTS TO
35 KNOTS ARE EXPECTED. HIGH WAVES WILL OCCUR TOWARD THE OPEN WATERS
OF LAKE MI.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ046-047-051-052-
056>060-062>072.
LM...GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
FRIDAY THROUGH WEDNESDAY...MRCHazardous weather outlook, Apr 18, 5:25 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 525 AM CDT THU APR 18 2013 WIZ046-047-051-052-056>060-062>072-191030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 525 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING LOW PRESSURE SYSTEM WILL CONTINUE TO BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA TODAY. ADDITIONAL RAINFALL OF ONE HALF TO JUST UNDER ONE INCH IS EXPECTED. THE AREAL FLOOD WATCH CONTINUES INTO FRIDAY MORNING DUE TO THE RISING RIVERS AND RURAL FLOODING IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREAL FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. A NUMBER OF RIVERS AND STREAMS ACROSS SOUTHERN WISCONSIN WILL RISE ABOVE FLOOD STAGE. FLOODING WILL CONTINUE OVER THE WEEKEND AND INTO NEXT WEEK FOR MANY RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED OVER THE NEXT SEVEN DAYS. HEAVY RAINFALL REPORTS OR FLOODING REPORTS ARE APPRECIATED. LMZ643>646-191030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 525 AM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TODAY. A GALE WATCH IS IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A GALE WATCH IS IN EFFECT ON FRIDAY DUE TO BRISK AND GUSTY WEST WINDS THAT WILL DEVELOP IN RESPONSE TO STRONG LOW PRESSURE OVER THE NORTHERN GREAT LAKES. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Apr 18, 7:03 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
703 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NW WATERFORD 42.77N 88.23W
04/18/2013 M2.49 INCH RACINE WI TRAINED SPOTTER
24-HR RAIN TOTAL AS OF 7 AM CDT.
&&
ETLocal storm report, Apr 18, 7:17 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
717 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 WSW RACINE 42.72N 87.82W
04/18/2013 M2.63 INCH RACINE WI TRAINED SPOTTER
24 HOUR RAIN TOTAL.
&&
ETLocal storm report, Apr 18, 8:13 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 NE WAUKESHA 43.02N 88.22W
04/18/2013 M2.10 INCH WAUKESHA WI TRAINED SPOTTER
RAINFALL TOTAL SINCE 2 PM CDT WEDNESDAY
0800 AM HEAVY RAIN WEST ALLIS 43.01N 88.03W
04/18/2013 M2.62 INCH MILWAUKEE WI TRAINED SPOTTER
RAINFALL TOTAL FOR PAST 24 HOURS
&&
ETLocal storm report, Apr 18, 8:21 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
821 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN ENE HARTFORD 43.32N 88.39W
04/18/2013 M0.97 INCH WASHINGTON WI TRAINED SPOTTER
SINCE 1030 AM CDT WED.
&&
MBKLocal storm report, Apr 18, 9:01 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
901 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 N WIND POINT 42.80N 87.77W
04/18/2013 M2.25 INCH RACINE WI TRAINED SPOTTER
24 HOUR RAINFALL TOTAL
&&
ETLocal storm report, Apr 18, 9:02 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
902 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN KENOSHA 42.58N 87.82W
04/18/2013 M2.93 INCH KENOSHA WI TRAINED SPOTTER
24 HR RAINFALL TOTAL
&&
ETThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:06 PM CDT | Small Craft Advisory | MKX | 8 hr | |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Jefferson | 6 days |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Lafayette | 48 hr |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Ozaukee | 24 hr |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Green | 7 days |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Milwaukee | 43 hr |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Racine | 68 hr |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Sheboygan | 24 hr |
| Apr 17, 9:23 PM CDT | River Flood Warning | MKX | Rock | 44 hr |
| Apr 17, 9:33 PM CDT | River Flood Watch | MKX | Racine | 18 hr |
| Apr 18, 4:18 AM CDT | Gale Watch | MKX | 6 hr | |
| Apr 18, 5:56 AM CDT | River Flood Warning | MKX | Sauk | 4 hr |
| Apr 18, 5:56 AM CDT | River Flood Warning | MKX | Sauk | 4 hr |
| Apr 18, 5:56 AM CDT | River Flood Warning | MKX | Racine | 53 hr |
| Apr 18, 10:04 AM CDT | River Flood Warning | MKX | Racine | 5 days |
| Apr 18, 10:21 AM CDT | River Flood Warning | MKX | Milwaukee | 11 hr |
| Apr 18, 10:23 AM CDT | Small Craft Advisory | MKX | 16 hr | |
| Apr 18, 4:12 PM CDT | Marine Dense Fog Advisory | MKX | 5 hr | |
| Apr 18, 5:15 PM CDT | River Flood Warning | MKX | Rock | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.